Alert archive / Ohio / Flash Flood Warnings in 2013
Flash Flood Warning 18, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 8, 2013, 10:37 PM EDT for Auglaize County, Ohio. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2013, 10:37 PM EDT (02:37 UTC)
- Expired
- Jul 9, 2013, 1:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Auglaize County, OH
The radar
The Cincinnati radar (KILN), 139 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 10:58 PM EDT | FLASH FLOOD | Cridersville, OH | UP TO 3 FEET OF RUSHING WATER IN PLACES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1365 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
242
WGUS51 KILN 090237
FFWILN
OHC011-090530-
/O.NEW.KILN.FF.W.0018.130709T0237Z-130709T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1037 PM EDT MON JUL 8 2013
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN AUGLAIZE COUNTY IN WEST CENTRAL OHIO...
* UNTIL 130 AM EDT.
* AT 1034 PM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED
VERY HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF
RAIN HAVE ALREADY FALLEN. HEAVY RAIN IS STARTING TO MOVE OUT OF
THE WARNED AREA. BUT UP TO ANOTHER INCH IS POSSIBLE. RUNOFF FROM
THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.
* SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
WAPAKONETA...CRIDERSVILLE AND WAYNESFIELD.
IN ADDITION...PLACES ALONG THE FOLLOWING STREAMS MAY BE AFFECTED...
TWOMILE CREEK...
AUGLAIZE RIVER...
BUCK RUN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4068 8422 4066 8422 4066 8411 4065 8410
4065 8394 4065 8393 4054 8394 4057 8426
4069 8433 4069 8423
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 9:12 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 8, 9:12 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
912 PM EDT MON JUL 8 2013
.SYNOPSIS...
A SERIES OF UPPER LEVEL DISTURBANCES WILL RESULT IN A CONTINUED
CHANCE OF THUNDERSTORMS THROUGH MID WEEK. A COLD FRONT WILL PUSH
THROUGH THE AREA WEDNESDAY NIGHT. BUILDING HIGH PRESSURE IN THE
UPPER MIDWEST BEHIND THE FRONT WILL BRING DRIER CONDITIONS FOR
THE REMAINDER OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
HAVE BECOME INCREASINGLY CONCERNED ABOUT HEAVY RAIN/FLASH FLOOD
POTENTIAL FOR THE OVERNIGHT HOURS ACROSS THE NORTHERN HALF OF THE
FORECAST AREA. MODELS ARE SHOWING A LOW LEVEL JET ACROSS NORTHERN
OHIO THAT KEEPS AN AXIS OF MOISTURE TRANSPORT ACROSS THE REGION
THROUGH THE NIGHT. GUIDANCE HAS BEEN DEVELOPING AN EAST-WEST LINE
OF PRECIPITATION WHICH ONCE IT SETS UP MAY NOT MOVE MUCH AS IT
BECOMES PARALLEL TO THE 0-3 KM SHEAR VECTOR. ALTHOUGH IT SHOULD BE
NOTED THAT SOME RECENT RUNS OF THE HRRR AND RAP SUGGEST THAT THE
CONVECTIVE LINE MAY BE ABLE TO SAG SOUTH. ALSO THE WARM CLOUD
DEPTH IS DEEP WHICH WILL MAKE FOR VERY EFFICIENT RAINFALL
PRODUCTION. SOME OF THE REGION ALREADY HAD HEAVY RAINFALL EARLY
MONDAY MORNING WHICH SATURATED THE GROUND. ALL OF THIS SUGGESTS
THAT THERE IS A SUBSTANTIAL THREAT OF FLASH FLOODING AND IT IS
POSSIBLE THAT SOME LOCATIONS COULD SEE SIGNIFICANT IMPACTS
OVERNIGHT. THUS HAVE EXPANDED THE FLASH FLOOD WATCH BACK WEST TO
INCLUDE MOST OF THE MIAMI VALLEY AND PARTS OF THE WHITEWATER
VALLEY.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
MODELS ARE IN DISAGREEMENT WITH THE EVOLUTION OF THE RAIN FROM
TONIGHT. CANNOT REMOVE A CHANCE FOR THUNDERSTORMS IN AN AIRMASS
THAT HAS BEEN EXTREMELY SUPPORTIVE OF THEM FOR THE PAST WEEK OR
MORE. HEAVY RAIN WILL BE A POSSIBILITY WITH ANY OF THESE
STORMS...AND THE CHANCES WILL REALLY INCREASE LATE WEDNESDAY AND
OVERNIGHT AS A DISTINCT COLD FRONT WITH UPPER LEVEL SUPPORT
CROSSES THE AREA. UNTIL THIS TIME...MORE OF THE SAME IS EXPECTED
AND HIGHS WILL GRADUALLY CREEP UPWARDS A DEGREE OR TWO EACH DAY.
NIGHTTIME LOWS WILL ONLY BE MITIGATED TO BE COOLER FROM STORMS
THAT MAY OR MAY NOT BE PRESENT AT TIMES...AT LEAST TUESDAY NIGHT.
OUTSIDE OF THE STORMS...THE AIRMASS WILL RETAIN HIGH DEWPOINTS AND
LIMIT NIGHTTIME DROPOFFS MUCH BELOW 70 DEGREES.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
REGION WILL FIND ITSELF SPLIT BY A CDFNT AT THE BEGINNING OF THE
PERIOD. THE FRONT WILL BE LOCATED NEAR THE OHIO RIVER AT 12Z
THURSDAY. MODELS QUICKLY PUSH THE FRONT INTO THE APPALACHIANS AND
REPLACE IT WITH HIGH PRESSURE. THIS SHOULD MEAN SOME LINGERING
CONVECTION FOR THE MORNING HOURS OF THURSDAY IN THE EXTREME
SOUTH...WITH DRY CONDITIONS FOR THE N. MODELS DROP AN H5 S/W INTO
LAKE ERIE THURSDAY AFTN...BUT RIGHT NOW IT APPEARS THAT THE S/W WILL
PRODUCE JUST SOME AFTN CLOUDS AND NOT ANY AFTN SHOWERS.
HIGH PRESSURE WILL BUILD IN THURSDAY NIGHT AND WILL HOLD CONTROL
INTO SATURDAY NIGHT. THIS SHOULD ALLOW THE REGION TO BEGIN TO DRY
OUT.
RETURN FLOW BY SUNDAY WILL BRING THE RETURN OF SCT CONVECTION FOR
SUNDAY AND MONDAY. WENT WITH LOW CHC POPS FOR NOW.
HIGHS THURSDAY INTO SATURDAY WILL BE A FEW DEGREES EITHER SIDE OF 80
FOR THE REGION. BY SUNDAY AND MONDAY...HIGHS WILL RISE INTO THE
LOWER 80S. LOWS WILL BE IN THE LOWER 60S FOR THE FIRST HALF OF THE
PERIOD...THEN THE MID 60S FOR THE LATER HALF.
&&
.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
SHOWERS AND POSSIBLY SOME EMBEDDED THUNDERSTORMS WILL IMPACT THE
NORTHERN TERMINALS OVERNIGHT. AT THIS POINT HAVE KEPT THE TAFS
FAIRLY GENERIC WITH MVFR CONDITIONS AT WORST. BUT SOME OF THE
SHOWERS COULD PRODUCE HEAVY DOWNPOURS AND TEMPORARY IFR
VISIBILITIES. WILL MONITOR AND AMEND IF IT BECOMES APPARENT THAT
HEAVIER RAINFALL/LOWER CONDITIONS MAY IMPACT ANY OF THE TERMINALS.
AT THIS POINT IT SEEMS THAT MOST IF NOT ALL OF THE PRECIPITATION
WILL STAY NORTH OF THE CINCINNATI AIRPORTS THROUGH THE NIGHT. THE
CHANCE OF ADDITIONAL SHOWERS OR THUNDERSTORMS DURING THE DAY WILL
DEPEND AT LEAST IN PART ON HOW PRECIPITATION EVOLVES OVERNIGHT.
WITH PLENTY OF UNCERTAINTY HAVE JUST INCLUDED SOME VCSH ALONG WITH
VFR CONDITIONS.
OUTLOOK...GOOD CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY
NIGHT.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR OHZ026-034-035-
042>046-051>056-060>062.
KY...NONE.
IN...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR INZ050-058-059.
&&
SYNOPSIS...FRANKS
NEAR TERM...
SHORT TERM...FRANKS
LONG TERM...SITES
AVIATION...Hazardous weather outlook, Jul 8, 8:52 PM EDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 852 PM EDT MON JUL 8 2013 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-092030- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING- PREBLE-MONTGOMERY-GREENE- 852 PM EDT MON JUL 8 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SHOWERS AND SOME THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL WEDNESDAY EVENING INTO EARLY THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY OBSERVED FLOODING. INZ066-073>075-080-KYZ089>100-OHZ063>065-070>074-077>082-088-092030- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE- KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING- HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 852 PM EDT MON JUL 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SHOWERS AND SOME THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL WEDNESDAY EVENING INTO EARLY THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 8, 8:50 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
850 PM EDT MON JUL 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM FLOOD BALTIMORE 39.85N 82.61W
07/08/2013 FAIRFIELD OH TRAINED SPOTTER
FLOODING OF LOW-LYING AREAS. 3-4 INCHES DEEP IN STREETS.
SMALL STREAMS OUT OF THEIR BANKS. 1.31 INCHES OF RAIN IN
35 MIN.
&&Special weather statement, Jul 8, 9:43 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
943 PM EDT MON JUL 8 2013
OHZ026-035-090215-
AUGLAIZE OH-HARDIN OH-
943 PM EDT MON JUL 8 2013
...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN HARDIN AND NORTHERN
AUGLAIZE COUNTIES THROUGH 1015 PM EDT...
AT 940 PM EDT...SPOTTERS REPORTED PEA TO DIME SIZED HAIL IN
WAYNESFIELD. RADAR INDICATED THAT A CLUSTER OF STRONG THUNDERSTORMS
WAS MOVING INTO NORTHERN AUGLAIZE COUNTY AT 15 MPH.
STORM HAZARDS INCLUDE...
DIME SIZED HAIL...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WAYNESFIELD.
ALSO...NEW HAMPSHIRE...ROUNDHEAD...JUMBO AND WALTON ARE NEAR THE PATH
OF THESE STRONG THUNDERSTORMS.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 4067 8368 4053 8377 4053 8388 4061 8443
4069 8442 4069 8423 4066 8422 4066 8411
4065 8410 4065 8389 4071 8389Local storm report, Jul 8, 10:24 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1024 PM EDT MON JUL 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL WAYNESFIELD 40.60N 83.97W
07/08/2013 E0.75 INCH AUGLAIZE OH TRAINED SPOTTER
PEA TO PENNY SIZED HAIL
&&The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:44 PM EDT | Areal Flood Advisory | ILN | Fairfield | 3 hr |
| Jul 8, 9:43 PM EDT | Special Weather Statement | ILN | Auglaize | 32 min |
| Jul 8, 10:04 PM EDT | Areal Flood Advisory | ILN | Auglaize | 3 hr |
| Jul 8, 10:17 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Logan, Shelby | 43 min |
| Jul 8, 10:29 PM EDT | Tornado Warning | ILN | Auglaize, Logan | 31 min |
| Jul 8, 10:57 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Hardin, Logan | 48 min |
| Jul 8, 11:39 PM EDT | Areal Flood Advisory | ILN | Logan | 3 hr |
| Jul 8, 11:43 PM EDT | Special Weather Statement | ILN | Logan | 47 min |
| Jul 9, 12:21 AM EDT | Severe Thunderstorm Warning | ILN | Logan, Union | 39 min |
| Jul 9, 1:39 AM EDT | Areal Flood Advisory | ILN | Delaware | 2 hr |
| Jul 9, 2:26 AM EDT | Areal Flood Advisory | ILN | Licking | 3 hr |
| Jul 9, 2:34 AM EDT | Special Weather Statement | ILN | Licking | 26 min |
| Jul 9, 4:27 AM EDT | Areal Flood Advisory | ILN | Delaware, Licking | 3 hr |
| Jul 9, 5:48 AM EDT | Special Weather Statement | ILN | Licking | 42 min |
| Jul 9, 6:30 AM EDT | Areal Flood Advisory | ILN | Delaware, Franklin, Licking | 3 hr |
| Jul 9, 7:44 AM EDT | Special Weather Statement | ILN | Fairfield, Fayette, Franklin, Hocking, Licking, Pickaway | 2 hr |
| Jul 9, 8:21 AM EDT | Areal Flood Advisory | ILN | Fairfield, Hocking, Pickaway, Ross | 3 hr |
| Jul 9, 1:50 PM EDT | Special Weather Statement | ILN | Clark | 25 min |
| Jul 9, 2:36 PM EDT | Special Weather Statement | ILN | Franklin | 24 min |
| Jul 9, 2:48 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Madison, Union | 42 min |
| Jul 9, 3:03 PM EDT | Areal Flood Advisory | ILN | Franklin | 4 hr |
| Jul 9, 3:26 PM EDT | Special Weather Statement | ILN | Madison | 34 min |
| Jul 9, 3:31 PM EDT | Special Weather Statement | ILN | Highland | 29 min |
| Jul 9, 3:38 PM EDT | Special Weather Statement | ILN | Clermont | 37 min |
| Jul 9, 3:41 PM EDT | Special Weather Statement | ILN | Licking | 49 min |
| Jul 9, 3:48 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 42 min |
| Jul 9, 3:51 PM EDT | Special Weather Statement | ILN | Ross | 24 min |
| Jul 9, 4:02 PM EDT | Special Weather Statement | ILN | Pickaway | 43 min |
| Jul 9, 4:04 PM EDT | Special Weather Statement | ILN | Highland | 26 min |
| Jul 9, 4:26 PM EDT | Special Weather Statement | ILN | Delaware | 34 min |
| Jul 9, 4:31 PM EDT | Special Weather Statement | ILN | Fairfield | 44 min |
| Jul 9, 4:33 PM EDT | Special Weather Statement | ILN | Ross | 42 min |
| Jul 9, 4:46 PM EDT | River Flood Warning | ILN | Licking | 10 hr |
| Jul 9, 4:53 PM EDT | Flash Flood Warning | ILN | Licking | 3 hr |
| Jul 9, 5:04 PM EDT | Areal Flood Advisory | ILN | Fairfield, Fayette, Hocking, Pickaway, Ross | 4 hr |
| Jul 9, 5:13 PM EDT | Special Weather Statement | ILN | Fairfield, Hocking | 32 min |
| Jul 9, 5:42 PM EDT | Special Weather Statement | ILN | Hocking | 33 min |
| Jul 9, 5:44 PM EDT | Special Weather Statement | ILN | Hardin | 31 min |
| Jul 9, 6:17 PM EDT | Special Weather Statement | ILN | Butler | 28 min |
| Jul 9, 6:29 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Warren | 46 min |
| Jul 9, 6:35 PM EDT | Special Weather Statement | ILN | Union | 25 min |
| Jul 9, 6:47 PM EDT | Areal Flood Advisory | ILN | Delaware, Union | 4 hr |
| Jul 9, 6:57 PM EDT | Special Weather Statement | ILN | Warren | 33 min |
| Jul 9, 7:35 PM EDT | Special Weather Statement | ILN | Clinton | 25 min |
| Jul 9, 7:49 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Highland | 41 min |
| Jul 9, 7:55 PM EDT | Areal Flood Advisory | ILN | Hardin | 4 hr |
Nearby
Flash Flood Warnings in Ohio, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.